Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Triquotient maps via ultrafilter convergence

Authors: Maria Manuel Clementino and Dirk Hofmann
Journal: Proc. Amer. Math. Soc. 130 (2002), 3423-3431
MSC (2000): Primary 54C10, 54A20, 54B30, 18A20, 18B30
Published electronically: April 22, 2002
MathSciNet review: 1913023
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we characterize triquotient maps as those that are surjective on chains of convergent ultrafilters, extending the result known for triquotient maps between finite topological spaces.

References [Enhancements On Off] (What's this?)

  • 1. Jiří Adámek, Horst Herrlich, and George E. Strecker, Abstract and concrete categories, Pure and Applied Mathematics (New York), John Wiley & Sons, Inc., New York, 1990. The joy of cats; A Wiley-Interscience Publication. MR 1051419
  • 2. N. Bourbaki, Topologie Générale (Hermann, Paris 1961).
  • 3. M. M. Clementino, On finite triquotient maps, J. Pure Appl. Algebra 168 (2002), 387-389.
  • 4. B. J. Day and G. M. Kelly, On topologically quotient maps preserved by pullbacks or products, Proc. Cambridge Philos. Soc. 67 (1970), 553–558. MR 0254817
  • 5. Otomar Hájek, Notes on quotient maps, Comment. Math. Univ. Carolinae 7 (1966), 319–323. MR 0202118
  • 6. G. M. Kelly, Two addenda: “A unified treatment of transfinite constructions for free algebras, free monoids, colimits, associated sheaves and so on” [Bull. Austral. Math. Soc. 22 (1980), no. 1, 1–83; MR 82h:18003], Bull. Austral. Math. Soc. 26 (1982), no. 2, 221–237. MR 683654, 10.1017/S0004972700005724
  • 7. G. Janelidze and M. Sobral, Finite preorders and topological descent, J. Pure Appl. Algebra (to appear).
  • 8. George Janelidze and Walter Tholen, How algebraic is the change-of-base functor?, Category theory (Como, 1990) Lecture Notes in Math., vol. 1488, Springer, Berlin, 1991, pp. 174–186. MR 1173011, 10.1007/BFb0084219
  • 9. Ernest Manes, A triple theoretic construction of compact algebras, Sem. on Triples and Categorical Homology Theory (ETH, Zürich, 1966/67), Springer, Berlin, 1969, pp. 91–118. MR 0244342
  • 10. Ernest Michael, Bi-quotient maps and Cartesian products of quotient maps, Ann. Inst. Fourier (Grenoble) 18 (1968), no. fasc. 2, 287–302 vii (1969) (English, with French summary). MR 0244964
  • 11. E. Michael, Complete spaces and tri-quotient maps, Illinois J. Math. 21 (1977), no. 3, 716–733. MR 0467688
  • 12. Till Plewe, Localic triquotient maps are effective descent maps, Math. Proc. Cambridge Philos. Soc. 122 (1997), no. 1, 17–43. MR 1443584, 10.1017/S0305004196001648
  • 13. Jan Reiterman and Walter Tholen, Effective descent maps of topological spaces, Topology Appl. 57 (1994), no. 1, 53–69. MR 1271335, 10.1016/0166-8641(94)90033-7

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54C10, 54A20, 54B30, 18A20, 18B30

Retrieve articles in all journals with MSC (2000): 54C10, 54A20, 54B30, 18A20, 18B30

Additional Information

Maria Manuel Clementino
Affiliation: Departamento de Matemática, Universidade de Coimbra, 3001-454 Coimbra, Portugal

Dirk Hofmann
Affiliation: Departamento de Matemática, Universidade de Coimbra, 3001-454 Coimbra, Portugal
Address at time of publication: Departamento de Matemática, Universidade de Aveiro, 3810-193 Aveiro, Portugal

Keywords: Biquotient map, effective descent map and triquotient map, convergent structure
Received by editor(s): November 7, 2000
Received by editor(s) in revised form: June 25, 2001
Published electronically: April 22, 2002
Additional Notes: The authors acknowledge partial financial assistance by Centro de Matemática da Universidade de Coimbra. The first author also thanks Project PRAXIS XXI 2/2.1/MAT/46/94.
Communicated by: Alan Dow
Article copyright: © Copyright 2002 American Mathematical Society